MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341354
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Local Reaction (2035); No Code Available (3191)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture of right breast prosthesis.Concomitant products: mentor memoryshape breast implant 610cc gel breast prosthesis, catalog #3341354, serial (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation procedure with a mentor memoryshape breast implant 610cc gel breast prosthesis that ruptured after implantation.The patient first noticed leakage from her right breast prosthesis and called a physician for advice.The physician confirmed the leak and prescribed antibiotics.In addition, the patient developed edema in her right breast.As a result, the patient underwent explantation and replacement with a mentor memoryshape breast implant 610cc gel breast prosthesis on (b)(6) 2019.Rupture of the right breast prosthesis was confirmed by the physician during explantation surgery.
 
Additional Manufacturer Narrative
On 07/01/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported the patient experienced a rupture and local reaction in the breast implant.During analysis of the sample a tear was noted in the anterior view, measuring approximately 11.9 cm.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include, but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11/01/2019, mentor completed a second investigation on the suspect medical device.An additional test was performed on the device.Device evaluation summary: according to the information reported, the patient experienced a rupture and local reaction in the breast implant.During analysis of the sample, a tear was noted in the anterior view, measuring approximately 11.9 cm.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Mechanical testing was conducted on complaint samples including tension set to evaluate the residual elongation, joint strength to examine the ability of the shell/patch bond to withstand stress while the shell material adjacent to the bond is elongated, and tensile/elongation to measure the inherent material behavior.All testing results met or exceeded the international standards.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include, but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma,excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8658848
Report Number1645337-2019-12975
Device Sequence Number2446027
Product Code FTR
UDI-Device Identifier00081317024255
UDI-Public00081317024255
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Catalogue Number3341354
Device Lot Number7581981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer07/01/2019
11/01/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/02/2019
11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR